Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 9, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 15, 1997, 6:10 PM CDT for Portage County, Wood County, Wisconsin. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 1997, 6:10 PM CDT (23:10 UTC)
- Expired
- Jun 15, 1997, 7:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Portage County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 132 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1848 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 152311 RRA SVRGRB WIC097-141-160015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 610 PM CDT SUN JUN 15 1997 * SEVERE THUNDERSTORM WARNING FOR PORTAGE COUNTY - CENTRAL WISCONSIN EASTERN WOOD COUNTY - CENTRAL WISCONSIN * UNTIL 715 PM CDT * SOME LOCATIONS AFFECTED RUDOLPH STEVENS POINT PLOVER * AT AT 610 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MI(LES EAST OF VESPER...OR 15 MILES WEST OF STEVENS POINT. THE STORM WAS MOVING EAST AT 40 MPH. * THE STORM WILL BE OVER RUDOLPH BY 615 PM...AND PLOVER BY 635 PM. THIS STORM CONTAINS WINDS TO 65 MPH. MOVE TO A STURDY SHELTER. JKL/JS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:55 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 15, 2:55 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CDT SUN JUN 15 1997 ISOLD SVR STILL MAY BE REALIZED THIS EVE ACRS SW PART OF FORECAST AREA...BUT CLDS AND RAIN HAS DIMINISHED THREAT IN FAR NE. LATEST RUC AND CURRENT MESOANALYSIS REVEALS BEST INSTAB FOR EVENING FM IA INTO WRN/CNTRL WI. LINE OF STORMS FM LSE-FOD AT 19Z ALONG PRE-FRONTAL TROF IN INSTAB CORRIDOR....ALTHO CAP ARND 800 MB MAY BE SLOWING DVLPMNT OF SRN PART OF THAT LINE. OTHER STORMS DVLPG ALNG CDFNT IN MN. FOR SHORT-TERM...BACK EDGE OF RW/TRW IN N MOVG INTO CNTRL WI. ATMOS HAS DESTABLIZED BEHIND THIS RAIN AREA...AS SEEN WITH SVR CELL OVR FAR WRN WI. ANALYSIS OF HRLY GRIDDED OUTPUT FROM NGM REVEALS BEST INSTAB IN WEST...WITH INSOL...AND MUCH LESS IN EAST. OTHER TRWS WL MOV INTO FORECAST AREA FM SE MN/NE IA. THIS LINE APPEARS TO BE ORGANIZING SOMEWHAT AS IT MOVES EWD. XPCT RW/TRW TO MOV ACRS FORECAST AREA THIS EVE...WITH LINGERING PCPN ENDINGT FM W TO E AFT MIDNIGHT. NCEP MODELS IN GENERAL AGREEMENT TO SWEEP SYSTEM THROUGH FORECAST AREA BY 15Z. JKL
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 5:23 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.